Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 50, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 2, 2018, 1:11 PM EDT for Bladen County, Robeson County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2018, 1:11 PM EDT (17:11 UTC)
- Expired
- Aug 2, 2018, 1:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bladen County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1565 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.4
The text
As transmitted.
168
WUUS52 KILM 021711
SVRILM
NCC017-155-021745-
/O.NEW.KILM.SV.W.0050.180802T1711Z-180802T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
111 PM EDT THU AUG 2 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northeastern Robeson County in southeastern North Carolina...
Northwestern Bladen County in southeastern North Carolina...
* Until 145 PM EDT.
* At 111 PM EDT, a severe thunderstorm was located over Hestertown,
or near Lumberton, moving north at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Lumberton, Fairmont, St. Pauls, Smiths, Rex, Howellsville,
Tolarsville, Duart, Hestertown, Buie, Robeson Community College,
Tobermory, Barker Ten Mile, Jerome, Shannon, Parkton, Rennert,
Proctorville, Tar Heel and Lumber Bridge.
This includes the following highways...
Interstate 74 between mile markers 212 and 207, and between mile
markers 209 and 210, and near mile marker 214.
Interstate 95 IN North Carolina between mile markers 10 and 38.
US Route 74 between mile markers 365 and 372.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3490 7894 3488 7892 3486 7893 3484 7890
3485 7883 3485 7872 3446 7895 3449 7918
3489 7913 3495 7903
TIME...MOT...LOC 1711Z 202DEG 32KT 3457 7903
HAIL...1.00IN
WIND...60MPH
$$
81 follow-up statement
326
WWUS52 KILM 021736
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
136 PM EDT THU AUG 2 2018
NCC017-155-021745-
/O.EXP.KILM.SV.W.0050.000000T0000Z-180802T1745Z/
Robeson NC-Bladen NC-
136 PM EDT THU AUG 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROBESON AND
NORTHWESTERN BLADEN COUNTIES WILL EXPIRE AT 145 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3490 7894 3488 7892 3486 7893 3484 7890
3485 7883 3485 7872 3446 7895 3449 7918
3489 7913 3495 7903
TIME...MOT...LOC 1735Z 202DEG 32KT 3473 7895
$$
8What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 12:02 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 2, 12:02 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1202 PM EDT Thu Aug 2 2018
.SYNOPSIS...
A wet pattern will continue over the Carolinas, with occasional
localized flooding in places. Dangerous flash flooding is
possible in the Carolina mountains as well. A bit of a drying
trend is expected to develop into the weekend, as Bermuda High
pressure builds toward land.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 915 AM Thursday...A look at area 12Z raobs indicate the
moist and unstable airmass remains firmly in place. Convective
parameters are supportive of scattered showers and
thunderstorms, which should become more numerous along and west
of I-95 during the early afternoon, where precipitable water
values will surge to 2.2". Not much of a severe threat,
although DCAPE suggests a few storms could produce gutsy winds,
perhaps to 40 mph considering a storm motion of around 20 knots.
Also, locally heavy downpours could result in localized flooding
issues. WRF and HRRR models indicate that convection is likely
to persist well into the overnight hours as a band of convection
moves north out of southeast Georgia this evening.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 345 AM Thursday...This time period will feature a
decreasing trend to the POP fields across the FA. Friday's POPs
will basically run in the likely or high chance categories,
then drop back to low to mid chance range for Sat. The reason
for this will be the Atlantic ridging westward across the
Carolinas ands much of the Southeast U.S. Gulf Coast States from
Fl to La. And more specifically, the demise or filling in of
the mid to upper trof that basically had set up shop along the
Mississippi River Valley and aided the northern push of the deep
tropical moisture across much of the Eastern U.S. during the
past 1 to 2 weeks. Will still have to deal with onshore movement
of showers and tstorms from pre-dawn thru noon each day. Then
tstorm activity transitions to mainly an inland activity with
the immediate coast seeing POPs atleast 2 categories lower than
their adjacent inland locales. PWS remain 2+ inches, and will
indicate in the HWO that minor flooding remains possible from
the stronger storms given continued high water tables from the
recent rains of the past few weeks.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 230 PM Wednesday...The center of a mid/upper level ridge will
build westward from the adjacent Atlantic waters across NC this
weekend. The ridge will preside across the Carolinas Monday before
drifting southward across FL and the northeast Gulf of Mexico
Tuesday as a mid/upper trough attempts to become established across
the eastern United States. Surface high pressure will ridge in from
the east as well, while weak inland troughing develops. There will
be some weak lift from the sea breeze each day, as well as the
inland trough however the precipitable water will lower to 1.8
inches or less from the latter half of Saturday through Tuesday.
Thus, not expecting much in the way of areal coverage with any
storms during the extended, other than typical diurnal activity. As
heights increase with the building ridge aloft high temperatures
will increase through the first part of next week, likely getting a
few degrees above climatology Sunday and Monday.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
As of 12Z...Morning convection continues, predominately at the
coastal terminals through 15Z, shifting inland with the Piedmont
trough by early afternoon. Predominately MVFR in showers, with brief
periods of IFR. Southerly winds are expected through the forecast
period.
Extended Outlook...MVFR/IFR from scattered to numerous SHRA/TSRA
each afternoon and evening across all sites through Friday.
Lesser chances for showers and storms over the weekend.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 915 AM Thursday...High pressure offshore will move very
little through tonight, and conditions will remain virtually
unchanged from what has been experienced over the last several
days. That is, winds out of the south-southwest around 15 knots,
and seas running 3-4 feet. Scattered shower and thunderstorm
activity over the waters this morning should diminish in
coverage this afternoon as the focus shifts inland. By early
evening, could see another round of convection gathering over
southern SC, which would spread to the north-northeast and
across the waters overnight.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 345 AM Thursday...This time period will see a diminishing
trend to the wind field across the local waters along with a
subsiding trend to the significant seas. Mid-Atlantic ridging
aloft will extend westward across the area waters and inland
to which eventually a mid-level high transitions across the
area waters. At the sfc, the Atl ridging expands westward
across the local waters and onshore and well inland. The center
of this Atlantic high also expands westward resulting in the
sfc pg loosening across both coastal and offshore waters
thruout this period. This will lower the wind driven waves
portion of the significant seas. The 8 to 10 second period ESE
ground swell will peak at the start of this period but will
remain in this fcst but subsiding at a much slower rate. In
fact, this will become the dominating input in the significant
seas equation.
LONG TERM /SUNDAY THROUGH MONDAY/...
As of 230 PM Wednesday...Surface high pressure just east of the
waters will help to maintain southerly flow Saturday and
Sunday. The ridge will building south and weaken during Monday
with southwest to west flow possible late in the period. Seas 3
ft or less through the period with only isolated to widely
scattered convection possible, especially overnight into the
early morning this weekend.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
056.
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
MARINE...None.
&&
NEAR TERM...SHK/CRM
SHORT TERM...DCH
LONG TERM...SRP
AVIATION...43Hazardous weather outlook, Aug 2, 4:04 AM EDT, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 404 AM EDT Thu Aug 2 2018 NCZ110-030815- Coastal Brunswick- 404 AM EDT Thu Aug 2 2018 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Moderate Risk of Waterspouts. Increased minor flooding potential from heavy rain producing thunderstorms will extend from daybreak and continue thru mid-afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for tallying rainfall amounts and any flooding reports. NCZ106-108-SCZ054-030815- Coastal Pender-Coastal New Hanover-Coastal Horry- 404 AM EDT Thu Aug 2 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Risk of Rip Currents. Moderate Risk of Waterspouts. Increased minor flooding potential from heavy rain producing thunderstorms will extend from daybreak and continue thru mid-afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for tallying rainfall amounts and any flooding reports. SCZ056-030815- Coastal Georgetown- 404 AM EDT Thu Aug 2 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Moderate Risk of Waterspouts. Increased minor flooding potential from heavy rain producing thunderstorms will extend from daybreak and continue thru mid-afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for tallying rainfall amounts and any flooding reports. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 030815- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 404 AM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Increased flooding potential from late this morning thru this evening. With water tables remaining elevated, any heavy rain producing thunderstorms will have the potential to produce flooding and ponding across the area starting from early to mid-morning and continuing thru this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for tallying rainfall amounts and any flooding reports. AMZ250-252-254-256-030815- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 404 AM EDT Thu Aug 2 2018 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and Tonight. There is a moderate risk for waterspouts across the area waters, mainly across the nearshore waters ie. within 10 nm from the coast, during this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for monitoring waterspout locations and associated movements, especially nearshore, within 10 nm from the coast each morning. DougCH
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:02 PM EDT | Beach Hazards Statement | ILM | New Hanover, Pender | 24 hr |
| Aug 2, 12:14 PM EDT | Areal Flood Advisory | ILM | Columbus, Robeson | 61 min |
| Aug 2, 12:47 PM EDT | Areal Flood Advisory | ILM | Bladen, Robeson | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.